MAUDE Adverse Event Report: ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0065035821
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Corneal Abrasion (1789); Corneal Ulcer (1796); Purulent Discharge (1812); Iritis (1940); Infective Keratitis (1945); Red Eye(s) (2038); Blurred Vision (2137); Corneal Infiltrates (2231); Ptosis (2620); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Photophobia (4801); Eye Irritation (4803)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.,h.6.: the complaint sample has not returned for evaluation; the lot number is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Imdrf floaters code not available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
As initially reported from attorney to legal team on behalf of the consumer stating that consumer experienced foreign body sensation, blurred vision, pain, photophobia, and red eye, which were severe in nature in relation to the right eye (od) for duration of three weeks.Consumer sought medical attention for the above symptoms.On slit examination od had following findings granular keratitis (poorly defined whitening/ greying, no well-defined infiltrate) (1.2mm(v) x 2.0(h)) epithelial defect.Differential diagnosis of herpes simplex virus, bacterial, fungal and acanthamoeba was considered.Advised for corneal culture and corneal pcr (polymerase chain reaction) tests.Diagnosis of central corneal ulcer of od was provided from the eye care professional (ecp).She was prescribed with moxifloxacin 0.5 % eye drops, to be applied one drop in the right eye every two hours till next visit, erythromycin 5 mg/gram (0.5 %) eye ointment, to be administered pea-sized amount into right eye three times daily till next visit., valacyclovir tablet;1 gram, to be taken orally three times daily till next visit and advised for follow up after two days for further evaluation and management.Consumer was counselled for corneal ulcer and keratoconus, stable ou (both eye).During the first follow up visit consumer felt better with medications and was able to close his eye.Symptoms of eye redness, loss of vision, tearing, blurred vision, and pain (dull aching pain throughout the day) was still present.During split lamp examination of od cornea showed epithelial defect was fully healed (keratitis).Consumer was asked to continue with moxifloxacin eye drops every 2 hours, continue erythromycin, to be applied only during bedtime and valacyclovir tablet;1 gram, to be taken orally three times daily while awake till next visit.Counselling was provided for corneal ulcer, keratoconus ou, and dry eye syndrome ou (prescribed with artificial tears: apply one drop of artificial tears in each eye at least three times per day.During the second follow up visit intensity of pain (dull aching) had decreased, symptoms of blurred vision, tearing, eye redness, and itching was present and aggravated when consumer did any activity.During split lamp examination of od cornea showed epithelial defect was fully healed (keratitis) with highly irregular epithelium.Diagnosis of acanthamoeba keratitis od was provided based on pcr test positive for acanthamoeba.Corneal culture negative for bacteria and fungus, pcr of contact lens case taken.Consumer was asked to continue with moxifloxacin eye drops every two hours, continue erythromycin, to be applied only during bedtime and valacyclovir tablet;one gram, to be taken orally three times daily while awake till next visit.Consumer was counselled for acanthamoeba keratitis, keratoconus, stable ou (both eye) and dry eye syndrome.Consumer was recalled after ten days for further evaluation and management.During the third follow up visit intensity of pain (dull aching) had decreased, symptoms of blurred vision, tearing, eye redness, and itching was present and aggravated when consumer did any activity.Acanthamoeba keratitis od, keratitis right eye with central epithelial defect on presentation, clinically appears stable from last visit.Pcr cornea scraping positive for acanthamoeba.Pcr contact lens case positive for acanthamoeba and escherichia coli (discussed with patient that e.Coli doesn't typically cause cornea infections, but she's still taking the moxifloxacin eye drops).Consumer was newly prescribed with 0.02% chlorhexidine eye drops, to be applied six to eight times per day, propamidine isethionate eye drops, up to 6times per day as tolerated.Consumer was asked to continue with moxifloxacin eye drops every 2 hours, continue erythromycin, to be applied only during bedtime and valacyclovir tablet;1 gram, to be taken orally three times daily while awake till next visit.Consumer was counselled for acanthamoeba keratitis, keratoconus, stable ou (both eye) and dry eye syndrome.Consumer was recalled after 15 days for further evaluation and management.During the fourth follow up visit, consumer stated her acanthamoeba keratitis condition od was better.Consumer also stated that her signs of blurred vision, pain, itching, headache, and eye redness was present throughout the day and had become chronic, intermittent, and burning in nature.She also stated symptoms were alleviated with rest.Acanthamoeba keratitis od, keratitis right eye with central epithelial defect on presentation, clinically appears improved from last visit.Consumer was asked to continue with 0.02% chlorhexidine eye drops, to be applied six to eight times per day, propamidine isethionate eye drops, up to six times per day as tolerated.Moxifloxacin eye drops every 2 hours, erythromycin, to be applied only during bedtime and valacyclovir tablet;1 gram, to be taken orally three times daily while awake till next visit.Consumer was counselled for acanthamoeba keratitis, keratoconus, stable ou (both eye) and dry eye syndrome.Consumer was recalled after three weeks for further evaluation and management.During the fifth follow up visit, consumer stated consumer stated her acanthamoeba keratitis condition od was better.She had signs of tearing, blurred vision, eye redness, loss of central vision, and loss of peripheral vision.Symptoms were chronic, intermittent, sharp, and dull aching.Consumer stated symptoms alleviated by rest, better with meds and worsens with activity.Acanthamoeba keratitis od, keratitis right eye with central epithelial defect on presentation, clinically appears improved from last visit.Consumer was asked to continue with 0.02% chlorhexidine eye drops, to be applied six to eight times per day, propamidine isethionate eye drops, up to six times per day as tolerated.Moxifloxacin eye drops every two hours, erythromycin, to be applied only during bedtime and valacyclovir tablet;1 gram, to be taken orally three times daily while awake till next visit.Consumer was counselled for acanthamoeba keratitis, keratoconus, stable ou (both eye) and dry eye syndrome.Consumer was recalled after four weeks for further evaluation and management.The current status of the consumer eye is symptoms improving at the time of this report.No additional information has been requested.
 
Additional Manufacturer Narrative
H.3.,h.6.:the lot number was not provided and the complaint sample was not made available for evaluation.The manufacturing review did not indicate that this complaint was due to the manufacturing process.No complaint or manufacturing trend was identified.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20542404
Report Number1610287-2024-00050
Device Sequence Number12719556
Product Code LPN
UDI-Device Identifier00047113609027
UDI-Public00047113609027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0065035821
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CONTACT LENS.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale